MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH VERSAPOINT BIPOLAR ELECTRODE RESECTOSCOPIC - 2.5 MM ANGLED LOOP, RESECTING; WA47786A

OLYMPUS WINTER & IBE GMBH VERSAPOINT BIPOLAR ELECTRODE RESECTOSCOPIC - 2.5 MM ANGLED LOOP, RESECTING; WA47786A
Model Number WA47786A
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported that during a therapeutic resection of a trophoblastic retention, the loop of the resection device broke.It became stuck in the retention and was recovered under hysteroscopy after a long search.The duration of the operation was extended, with no reports of further patient injury or harm.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the final investigation.Updated fields: d8, d9, h2, h3, h4, h6, h11 a review of the device history record found no deviations that could have caused or contributed to the reported issue.The device was returned to olympus for inspection and the reported failure was confirmed.The loop of the device had broken off.The broken loop was returned separately.Based on the results of the investigation, the definitive root cause of the loop breakage could not be determined.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information received from customer.
 
Event or Problem Description
No additional information received from customer.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide a correction to the h6 investigation conclusion code.

Brand Name
VERSAPOINT BIPOLAR ELECTRODE RESECTOSCOPIC - 2.5 MM ANGLED LOOP, RESECTING
Common Device Name
WA47786A
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key21526752
Report Number9610773-2025-01813
Device Sequence Number9560407
Product Code HIH
UDI-Device Identifier14042761086254
UDI-Public14042761086254
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K040302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA47786A
Device Lot Number42309104
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/04/2025
Supplement Date Received by Manufacturer05/06/2025
06/23/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date05/27/2025
06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown